MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: (b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Received report indicating the iol was explanted from the patient's right eye due to hyperopic surprise post surgery.The patient experienced very blurry vision at both distance and near.Their visual acuity pre-op is 20/25 with correction and post-op is 20/70+.The incident date was reported as (b)(6) 2020 and hyperopia was confirmed (b)(6) 2020.When the iol was explanted the incision was enlarged and sutures were required.The iol was replaced with another iol model zct400, but higher diopter 14.0.This lens remains implanted in the patient's eye.No further information was provided.
 
Additional Manufacturer Narrative
The initial medwatch# 9614546-2020-00277 explained there was incision enlargement in b5.However, incision enlargement was not coded in h6.Section h6: patient code, 3191: incision enlargement.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: device evaluation: product testing could not be performed as the product was not returned.The reported event could not be verified and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no other complaints were received for this production order.Conclusion: based on the investigation, no product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.Placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10334910
Report Number9614546-2020-00277
Device Sequence Number19623667
Product Code HQL
UDI-Device Identifier05050474553729
UDI-Public(01)05050474553729(17)200727
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/27/2020
Device Model NumberZCT400
Device Catalogue NumberZCT400U105
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer08/17/2020
09/25/2020
10/25/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date08/18/2020
09/25/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Date Report Sent to FDA01/01/2005